[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.90.95. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1969

PIGMENTATION AFTER THIORIDAZINE

Author Affiliations

7440 Amboy Rd Staten Island, NY 10307

Arch Dermatol. 1969;100(4):487. doi:10.1001/archderm.1969.01610280105022
Abstract

To the Editor.—  Increasing pigmentation has been reported with a variety of medications. If such a tendency exists with psychotherapeutic drugs, this complication will probably appear. They are, necessarily, used in large doses for long periods of time.

Report of a Case.—  This report concerns a 40-year-old white woman with a long history of neurotic complaints. Three years earlier she had been placed on 300 mg/day thioridazine hydrochloride (Mellaril). On this regime she improved sufficiently so that she could carry on with her work with only a moderation of inconvenience and few symptoms. The latter included "restless legs" and a considerable degree of insecurity which required endless reassurance.Early in June she was observed to be deeply pigmented about the face. She had not yet taken her yearly vacation so that prior sun exposure was only moderate. While the pigmentation was more marked on exposed areas it was also present

First Page Preview View Large
First page PDF preview
First page PDF preview
×